MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 95 DEG DCS® PLATE 8 HOLES/146MM; PLATE, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 95 DEG DCS® PLATE 8 HOLES/146MM; PLATE, FIXATION, BONE
Model Number 281.980
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is unknown.Date of postoperative plate breakage is unknown.Additional device product code: ktt.Date of explant is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Surgeon¿s phone number not provided for reporting.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a patient was implanted with the 95 degree dynamic condylar screw (dcs) plate on (b)(6) 2018.Postoperatively the plate broke in the patient.Postoperatively on an unknown date the patient underwent immediate surgical treatment of consolidation delay and proximal femur refraction (dcs failure) without intercurrences.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient initially fell on (b)(6) 2018 resulting in a fracture to the femur.The patient underwent the initial implant surgery on (b)(6) 2018 and was discharged on (b)(6) 2018.The patient had moved from wheelchairs to a walker.On (b)(6) 2018 the patient experienced pain.X-rays showed the plate had broken.There was no reported fall or impact.On (b)(6) 2018 the patient underwent a revision procedure.On (b)(6) 2018, the patient was additionally implanted with a trochanteric fixation nail (tfn), locking pin and spiral blade.Concomitant devices: screws (part/lot unknown, quantity unknown).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A5: patient ethnicity is unknown.H3, h4, h6: part: 281.980; lot: 9304252; manufacturing site: grenchen; release to warehouse date: january 12, 2015; no nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.The following investigation flow was performed: broken.Visual inspection performed at customer quality (cq) of the provided x-ray image confirmed the condition of post-operative breakage, which agrees with the reported complaint condition.No device was returned for analysis, however the provided x-ray shows the plate has broken in-situ at the second most proximal locking hole.The break appears transverse.The complaint device was manufactured in january 2015.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Tabulated product drawing for the family of 95 degree dynamic condylar screw (dcs) plates was reviewed during this investigation.The material and design were determined to be appropriate for the intended use of the device.No product design issues or discrepancies were observed.A dimensional inspection of features relevant to this complaint could not be obtained because the complaint device was not returned for analysis.Risk documentation for all dhs and dcs plates, complaint condition: broken-post op was analyzed.The complaint history for this part family was reviewed from 1/2008 through 7/2018 and in this time, there have been 75 related complaints.Sales of the implants were utilized to calculate an occurrence rate of 0.0069%.The dcrm for tf10145 dynamic hip plating implants, was reviewed and the following line addresses the complaint: ¿implant breaks postoperatively, prior to complete bone healing process¿ which may result in ¿device breakage - postoperatively - moderate¿.This hazard carries a moderate severity of harm (3) and an occasional probability of occurrence (3) of >0.1% and

Brand Name
95 DEG DCS® PLATE 8 HOLES/146MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7486756
Report Number8030965-2018-53534
Device Sequence Number1124393
Product Code HRS
UDI-Device Identifier10886982178121
UDI-Public(01)10886982178121
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number281.980
Device Catalogue Number281.980
Device Lot Number9695240
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer07/06/2018
09/24/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date07/09/2018
09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR